Format

Send to

Choose Destination
Curr Gastroenterol Rep. 2000 Jun;2(3):224-9.

Iatrogenic esophagitis.

Author information

1
Division of Gastroenterology and Hepatology, Mayo Clinic and Foundation, Rochester, MN 55905, USA.

Abstract

A variety of medications have been reported to cause esophageal injury. Nearly 1000 cases have probably been described in the past 30 years, and this is a vast under-representation. Pill-induced esophageal injury is also associated with many underlying esophageal diseases. This review addresses the etiology, diagnosis, and clinical features of pill-induced esophageal injury as well as the specific medications that have been reported to cause it. Ways to prevent esophageal injury, including better instructions to patients who are prescribed such medications, are also discussed.

PMID:
10957934
DOI:
10.1007/s11894-000-0065-1
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center